Can radiotherapy cause incontinence?

According to the American Cancer Society, incontinence is a common side effect of radiation therapy for cancer patients. Prostate cancer is the most common cancer in men, and bladder cancer is the fourth most common cancer in men. Despite the fact that bladder cancer is less common in women, it is also more aggressive. Radiation therapy is a popular treatment for prostate and bladder cancers. However, incontinence is a common side effect of cancer treatment with radiation. The bladder can become inflamed as a result of repeated radiation, rendering going to the toilet extremely painful. Radiation often makes you want to go to the toilet more often, which makes the discomfort worse when you're urinating more often. Many radiation therapy patients use incontinence pads on a daily basis as a result of these side effects. Note that we are not medical doctors, and this is not to be considered expert medical advice. Please consult with your primary physician for more information.

May 2, 2021

Contact Us

Not finding what you're looking for? Contact Us Directly